Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 04:03:24 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639262
  • Total Topics: 48527
  • Online Today: 223
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: tea and meds  (Read 4705 times)

0 Members and 1 Guest are viewing this topic.

Offline spoon

  • Member
  • Posts: 17
tea and meds
« on: July 08, 2010, 04:22:20 PM »
After a year of being poz I started taking Atripla a couple of weeks ago. The pharmacist at my doctor's office mentioned that certain teas can decrease the amount of the drug in one's system. She mentioned yerba matte and green tea, both of which I drink regularly. Anyone else get this warning?

Offline hope_for_a_cure

  • Member
  • Posts: 1,502
Re: tea and meds
« Reply #1 on: July 08, 2010, 10:14:11 PM »
Thats the first I have heard of it.  I will ask my doc about this for sure.  I love green tea sweetened with just a little bit of honey and now that it is boiling hot outside, I drink it with ice.  I will say that my health is getting much better and I have been drinking this stuff all along. 

Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: tea and meds
« Reply #2 on: July 08, 2010, 10:47:56 PM »
There are substances in green tea which are thought to have some anti-HIV activity. I've not heard anything about yerba matte or these things reducing the levels of drugs in the bloodstream.

That said, if your pharmacist has told you to take care with such things, you would be wise to heed the advice. That's what pharmacists are for.

MtD


Offline veritas

  • Member
  • Posts: 1,410
Re: tea and meds
« Reply #3 on: July 09, 2010, 01:40:21 PM »

spoon,

I know green tea can interact with some cancer medications (velcade), however a quick search found nothing about hiv meds. As matty says, there are anti-hiv properties in green tea (I drink it myself). If you could ask your pharmicist to clarify (direct you to a particular paper or study), i would like to read it. I'm sure many here who drink green tea would be interested.

Thanks,

v

Offline BusyDame

  • Member
  • Posts: 15
  • It is my body so the battle to good health is mine
Re: tea and meds
« Reply #4 on: July 14, 2010, 10:38:33 AM »
My Dr. did advise me to reduce avoid coffee and reduce on tea. I had no problems quiting coffee because it always unsettled my stomach in one way or another, but tea I must confess I still drink in large qtys. Green tea I indulge even heavier. Will ask exactly why no tea on my next visit.
If you can't find someone on earth to love you at least love yourself dearly.

Offline tommy246

  • member
  • Member
  • Posts: 435
Re: tea and meds
« Reply #5 on: July 20, 2010, 10:44:40 AM »
coffee is good for your liver no ?
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

Granny60

  • Guest
Re: tea and meds
« Reply #6 on: August 19, 2010, 11:24:38 PM »
Husband has been on Atripla 3 years and drinks caffine  free tea all day every day.  The Atripla has done it's job.  Insomnia is a problem so maybe your doctor wants to eliminate the caffine? Doctor advised caffine free everything because caffine causes hydrocells in the testes  and some women in the breasts.  They did go away a few months after he quit caffine which sure beat the hell out of the alternative surgery. I find nothing about it on my copy of the  product label. You should ask you doc or pharmacist why. st. John's wort is listed as a no no on the product label, and there has been one reported interaction with ginko.  I find that most herbals have not been tested for interactions.

Offline Hoover

  • Member
  • Posts: 286
Re: tea and meds
« Reply #7 on: September 14, 2010, 05:15:29 PM »
Grapefruit juice has a long list of interactions, but I have not seen anything about the HIV meds listed.
http://en.wikipedia.org/wiki/Grapefruit_juice

Drugs that may be affected include oxycodone, midazolam, ciclosporin, lovastatin, methadone, dextromethorphan, simvastatin, pravastatin, felodipine, sildenafil (Viagra) and caffeine, as well as a number of antihistamines including astemizole and terfenadine.[11]

It potentates Viagra   :o

Hoover
Infection date: March 16, 2010
20/05/10 - CD4 348  VL 58,000  Lymph nodes in jaw painful!  Antioxidants started.
01/06/10 - CD4 428  VL?
24/06/10 - CD4 578  VL 9,800
13/07/10 - CD4 620  VL?
04/09/10 - CD4 648  VL?
01/11/10 - CD4 710  VL?   CD8 972
16/12/10    CD4 738  VL?  CD8  896   
02/02/11    CD4 520 (month of parasites and new lab)
14/03/11 started Truvida and Sustiva (Efavirenz)
04/07/11 CD4 686 VL 75 CD8 588  41%
10/10/11 CD4 757  45%  VL UD

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: tea and meds
« Reply #8 on: September 14, 2010, 05:41:01 PM »
Any commercially marketed tea, including herbal and fruit tisanes, is gonna do diddly squit to Atripla's effectiveness. Same is true for coffee. If there's research which proves otherwise I'd like to know about it.
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.